Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 7, 2006, 8:51 PM EDT for Grainger County, Knox County, Union County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 8:51 PM EDT (00:51 UTC)
- Expired
- Apr 7, 2006, 9:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Grainger County, TN, Knox County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:08 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:15 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 7, 7:15 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 715 PM EDT FRI APR 7 2006 .DISCUSSION...LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE FORMED IN ADVANCE OF A STRONG COLD FRONT APPROACHING THE AREA. THE STORMS WILL TRACK INTO THE SOUTHERN APPALACHIAN REGION THIS EVENING...PUSHING THROUGH THE MRX CWA THROUGHOUT THE EVENING AND INTO THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...STRONG GUSTY WINDS...LARGE HAIL AND THERE IS POTENTIAL FOR TORNADOS. A TORNADO WATCH REMAINS IN EFFECT THOUGH 11 PM EDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE INTO SATURDAY MORNING WITH THE FRONTAL PASSAGE EXPECTED AROUND THE MID MORNING TIME FRAME. STRONG COLD ADVECTION WILL PUSH IN BEHIND THE FRONT SATURDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0 OAK RIDGE, TN 57 60 36 65 / 100 90 10 0 TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Apr 7, 5:00 AM EDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN MOVE NORTHEAST TOWARDS EAST TENNESSEE. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE DIMINISHING BY NOON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING. TG
In the hours before
Local storm report, Apr 7, 6:26 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
626 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 SW JELLICO 36.55N 84.17W
04/07/2006 E1.75 INCH CAMPBELL TN TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND IN NEWCOMB.
REPORTED BY STORM SPOTTER.
&&
FEF/MEPLocal storm report, Apr 7, 6:30 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL CLAIRFIELD 36.55N 83.95W
04/07/2006 E1.75 INCH CLAIBORNE TN TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND IN CLAIRFIELD.
REPORTED BY STORM SPOTTER.
0620 PM TSTM WND DMG CLAIRFIELD 36.55N 83.95W
04/07/2006 CLAIBORNE TN TRAINED SPOTTER
SEVERAL TREES DOWN IN THE CLAIRFIELD AREA. REPORTED BY
STORM SPOTTER.
0620 PM TSTM WND GST CLAIRFIELD 36.55N 83.95W
04/07/2006 E70.00 MPH CLAIBORNE TN TRAINED SPOTTER
WINDS ESTIMATED GUSTING FROM 60 TO 70 MPH. REPORTED BY
STORM SPOTTER.
&&
FEF/MEPLocal storm report, Apr 7, 7:19 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 WSW EWING 36.60N 83.53W
04/07/2006 E0.88 INCH LEE VA LAW ENFORCEMENT
NICKEL SIZED HAIL ACROSS THE WESTERN PORTIONS OF THE
COUNTY. REPORTED BY SHERIFFS DISPATCH.
&&
FEF/MEPLocal storm report, Apr 7, 7:38 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
738 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 S WARTBURG 36.06N 84.59W
04/07/2006 E1.00 INCH MORGAN TN AMATEUR RADIO
QUARTER SIZED HAIL IN THE MOSSY GROVE AREA. REPORTED BY
AMATEUR RADIO OPERATOR.
&&
FEF/MEPLocal storm report, Apr 7, 7:56 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
756 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL GATE CITY 36.64N 82.58W
04/07/2006 E1.00 INCH SCOTT VA AMATEUR RADIO
QUARTER SIZED HAIL IN GATE CITY. REPORTED BY AMATEUR
RADIO OPERATOR.
&&
FEF/MEPLocal storm report, Apr 7, 8:08 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 4 NE CLINTON 36.13N 84.08W
04/07/2006 E0.75 INCH ANDERSON TN AMATEUR RADIO
PENNY SIZED HAIL NEAR JUNCTION OF INTERSTATE 75 AND
HIGHWAY 61. REPORTED BY AMATEUR RADIO OPERATOR.
&&
FEF/MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:08 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Knox, Union | 52 min |
| Apr 7, 8:11 PM EDT | Tornado Warning | MRX | Bledsoe | 49 min |
| Apr 7, 8:22 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 38 min |
| Apr 7, 8:59 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 31 min |
| Apr 7, 9:10 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen | 50 min |
| Apr 7, 9:15 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 13 min |
| Apr 7, 9:35 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 55 min |
| Apr 7, 9:47 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 43 min |
| Apr 7, 10:09 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 36 min |
| Apr 7, 10:29 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 46 min |
| Apr 7, 11:26 PM EDT | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 8 hr |
| Apr 8, 12:40 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 50 min |
| Apr 8, 1:18 AM EDT | Severe Thunderstorm Warning | MRX | Bradley | 27 min |
| Apr 8, 1:33 AM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 8, 1:41 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 49 min |
| Apr 8, 2:02 AM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 28 min |
| Apr 8, 2:19 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 41 min |
| Apr 7, 8:12 PM EDT | Tornado Warning | MRX | Washington | 27 min |
| Apr 7, 8:19 PM EDT | Tornado Warning | MRX | Russell | 16 min |
| Apr 8, 1:53 AM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.